Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 28, 2021, 2:08 PM MDT for Mineral County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 2:08 PM MDT (20:08 UTC)
- Expired
- Jul 28, 2021, 3:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
County Mineral County, CO
The radar
The Grand Junction radar (KGJX), 187 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659 WWUS85 KPUB 282008 SPSPUB Special Weather Statement National Weather Service Pueblo CO 208 PM MDT Wed Jul 28 2021 COZ066>068-282100- La Garita Mountains Above 10000 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- Eastern San Juan Mountains Above 10000 Ft CO- 208 PM MDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RIO GRANDE... SOUTHWESTERN SAGUACHE AND NORTHEASTERN MINERAL COUNTIES UNTIL 300 PM MDT... At 207 PM MDT, Doppler radar was tracking a strong thunderstorm over Wagon Wheel Gap, or 52 miles south of Gunnison, moving northwest at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Wagon Wheel Gap and Creede. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3779 10668 3770 10679 3780 10699 3795 10682 TIME...MOT...LOC 2007Z 127DEG 11KT 3779 10678 $$ Rodriguez
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 28, 11:40 AM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 28, 11:40 AM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1140 AM MDT Wed Jul 28 2021 .SHORT TERM...(Today and tonight) Issued at 422 AM MDT Wed Jul 28 2021 ...Hot on the plains with isolated storms mainly CONTDVD... Currently... At 3 AM, quite a few mid level clouds were noted over the southwest mountains, with more patchy cloudiness noted over parts of the Sangres, San Luis Valley (SLV) and parts of the plains from roughly Pueblo down to Walsenburg. Over the remainder of the region skies were clear. Temps at this hour were generally in the 70s over the lower elevations of the Plains while the ridges (Raton and Palmer) were in the 50s. The SLV were in the 50s while the mtns were generally in the 50s. On the larger scale, the monsoon plume was mainly relegated along and to the west of the CONTDVD. Noticeably dry air was noted from the southern mtns and eastward over the plains; this is especially true in the mid and lower level water vapor channels. Today... The plains are expected to remain dry with very warm temps. With the mid level ridge overhead and very dry air noted over the plains, temps will likely reach into the upper 90s to lower 100s along the Ark Rvr from Pueblo to the KS border. Ridges will be in the mid 90s. Only isolated storms will be possible over the southern mtns and SLV. The best chance of showers and storms will be over the CONTDVD, especially over the San Juans. Some locally heavy rain cant be ruled out over the San Juans. Threat of burn scar flooding is not anticipated today. Tonight... Fair and warm conditions are anticipated. Lows will be in the 60s to around 70F plains, with 40s and 50s in the valleys and mtns. Any lingering showers over the CONTDVD should end by mid evening. \/Hodanish .LONG TERM...(Thursday through Tuesday) Issued at 422 AM MDT Wed Jul 28 2021 ...Cooler and Unsettled Weather for the Weekend and Beyond... Thursday-Friday...The center of upper high remains progged to drift south and east of the Rockies into the central and southern High Plains through the end of the work week, as eastern Pacific energy tops the ridge axis across the Intermountain West and continues to dig across the Northern Rockies and into the Upper Midwest. Latest models continue to indicate the bulk of the monsoonal moisture plume to be west of the area Thursday and Friday, as weak east to southeast mid level flow on Thursday becomes more southerly through the day Friday. This will continue to keep the best coverage of afternoon showers and thunderstorms west of the ContDvd, with generally isolated to scattered higher based storms expected over and near the higher terrain both days. The latest run of the NAM, however, is a tad faster with short wave energy translating down the back side of the ridge across the Northern Rockies on Friday, with its associated cold front aiding in convection firing across and north of the Pikes Peak region late Friday afternoon and evening. The latest NAM is currently an outlier solution, and have stayed with current NBM pops, though will need to continue to monitor models for this potentially faster solution. Temperatures both Thursday and Friday will continue to be at or above seasonal levels with highs in the 90s to around the century mark across the plains, and in the 70s and 80s across the higher terrain, save for 50s and 60s at the peaks. Saturday-Sunday...Models continue to indicate upper level ridging building back across the southern Rockies and into the Desert Southwest through the weekend, with monsoonal moisture moving back across the region within more west to southwest flow aloft. The increased available moisture, along with a cold front expected to move across the eastern plains on Saturday, will lead to more widespread showers and storms across the area this weekend. Weak steering flow will also lead to slow moving storms with an increasing potential for flash flooding expected this weekend. Temperatures on Saturday to be dependent on timing of the front, though highs on Sunday look to be some 10 to 15 degrees below seasonal levels, coolest across the plains. Monday-Tuesday...Upper level ridging progged to build north into the Great Basin which looks to keep generally cool and unsettled weather in place across the region into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1137 AM MDT Wed Jul 28 2021 VFR and dry conditions expected across the TAF sites this period. Some isolated showers possible around ALS this afternoon, but with limited coverage, duration, and impacts, have kept the forecast dry at this time. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MW AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 28, 11:43 AM MDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1143 AM MDT Wed Jul 28 2021 COZ058>089-093>099-291745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1143 AM MDT Wed Jul 28 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible over the southern mountains this afternoon. Scattered thunderstorms will be possible along Continental Divide. The primary threat will be cloud to ground lightning. Over the San Juans, locally heavy rain could occur with one or two of the storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be enough residual moisture to support isolated to scattered afternoon and evening thunderstorms both Thursday and Friday, with the best coverage of storms expected across the higher terrain along and west of the Continental Divide. An uptick in storm coverage and rain intensity remains in the offing for Saturday, Sunday, and into early next week, as monsoonal moisture works back into the region. This will lead to an increasing potential of flash flooding across the region into early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RODRIGUEZ
In the hours before
Special weather statement, Jul 28, 2:08 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 208 PM MDT Wed Jul 28 2021 COZ066>068-282100- La Garita Mountains Above 10000 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- Eastern San Juan Mountains Above 10000 Ft CO- 208 PM MDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RIO GRANDE... SOUTHWESTERN SAGUACHE AND NORTHEASTERN MINERAL COUNTIES UNTIL 300 PM MDT... At 207 PM MDT, Doppler radar was tracking a strong thunderstorm over Wagon Wheel Gap, or 52 miles south of Gunnison, moving northwest at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Wagon Wheel Gap and Creede. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3779 10668 3770 10679 3780 10699 3795 10682 TIME...MOT...LOC 2007Z 127DEG 11KT 3779 10678 Rodriguez
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:25 PM MDT | Special Weather Statement | PUB | Mineral | 50 min |
| Jul 28, 3:48 PM MDT | Special Weather Statement | PUB | Rio Grande | 57 min |
| Jul 28, 4:07 PM MDT | Special Weather Statement | PUB | Costilla, Huerfano | 53 min |
| Jul 28, 4:58 PM MDT | Special Weather Statement | PUB | Costilla | 62 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.